Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 15, 2024, 4:50 AM CDT for Monroe County, Mississippi. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2024, 4:50 AM CDT (09:50 UTC)
- Expired
- Mar 15, 2024, 5:02 AM CDT
- In force
- 12 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
424
WFUS54 KMEG 150950
TORMEG
MSC095-151015-
/O.NEW.KMEG.TO.W.0002.240315T0950Z-240315T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
450 AM CDT Fri Mar 15 2024
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northeastern Monroe County in northeastern Mississippi...
* Until 515 AM CDT.
* At 449 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Detroit, or 11 miles east of Amory, moving
southeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Sipsey Fork and Splunge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3401 8822 3391 8823 3401 8832 3404 8828
3402 8821
TIME...MOT...LOC 0949Z 306DEG 25KT 3401 8828
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CJC1 follow-up statement
994
WWUS54 KMEG 151002
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
502 AM CDT Fri Mar 15 2024
MSC095-151011-
/O.CAN.KMEG.TO.W.0002.000000T0000Z-240315T1015Z/
Monroe MS-
502 AM CDT Fri Mar 15 2024
...THE TORNADO WARNING FOR NORTHEASTERN MONROE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened has exited the
warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3401 8822 3391 8823 3401 8832 3404 8828
3402 8821
TIME...MOT...LOC 1000Z 306DEG 25KT 3396 8820
$$
CJCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 3:50 AM CDT, 1 hour earlier.
Area forecast discussion, Mar 15, 3:50 AM CDT, 1 hour before
Area Forecast Discussion National Weather Service Memphis TN 350 AM CDT Fri Mar 15 2024 ...New SYNOPSIS, DISCUSSION... .SYNOPSIS... Issued at 346 AM CDT Fri Mar 15 2024 Showers and thunderstorms will continue across the Mid-South this morning. Some of these storms may be on the strong side especially across North Mississippi. Drier conditions are expected on Saturday with low rain chances returning Saturday night into Sunday morning. Cooler air arrives across early next week with freezing temperatures likely Monday and Tuesday mornings. && .DISCUSSION... (Today through Thursday) Issued at 346 AM CDT Fri Mar 15 2024 The line of showers and thunderstorms continue to slide eastward across North Mississippi this morning. Additional showers with occasional thunder is occurring back across parts of West Tennessee and eastern Arkansas. For the remainder of the morning, the stronger convection will be confined to Northeast Mississippi as atmosphere has not be worked over in these locations. Latest SPC mesoanalysis still places MLCAPE values between 1000 and 1500 J/kg out of ahead of the convection. There will remain a threat of a few strong to perhaps severe storms through the early morning hours. Main threats would likely be some damaging wind gusts and a spin-up tornado or two. The line of storms should clear Monroe county by 12z with showers lingering behind the line across North Mississippi through midday. Frontal boundary will finally move through the area later today and there could be some redevelopment of showers and perhaps a few thunderstorms. Severe weather is not expected at this time. Highs today will range from the lower 70s across southeast parts of the area to lower 60s in the Missouri Bootheel. Pleasant conditions are expected on Saturday with highs in the 60s and 70s and mostly dry conditions. Another boundary will approach the area Saturday night into Sunday bringing an increase in clouds and some low rain chances mainly across North Mississippi. Cooler air will settle into the Mid-South Sunday night into Monday morning. Lows will be in the 30s across much of the area with some freezing temperatures possible near the KY/TN state line. A more widespread freeze is expected Monday night into Tuesday morning with lows in th upper 20s to lower 30s. Warming trend commences for the second half of the work week. Moisture increases by Thursday as an upper level disturbance moves out the central part of the country. Chances for showers and thunderstorms will increase Thursday into Friday as the system approaches the Mid-South. && .AVIATION... (06Z TAFS) Issued at 1223 AM CDT Fri Mar 15 2024 Thunderstorms will continue in the near term which will result in MVFR CIG AND VIS. A broad shield of stratiform rain behind the line of heavier thunderstorms is expected to keep CIGS AND VIS reduced to MVFR and possibly IFR levels through a good portion of tomorrow. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...TAB AVIATION...JPR
In the hours before
Special weather statement, Mar 14, 11:36 PM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
1136 PM CDT Thu Mar 14 2024
TNZ049-050-088-089-150500-
Tipton TN-Fayette TN-Shelby TN-Haywood TN-
1136 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TIPTON...
NORTHWESTERN FAYETTE...SOUTHWESTERN HAYWOOD AND NORTHEASTERN SHELBY
COUNTIES THROUGH MIDNIGHT CDT...
At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arlington, or 11 miles northeast of Bartlett, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lakeland, Arlington, Somerville, Eads, Warren, Atoka, Oakland, Mason,
Gallaway, Stanton, Braden, Yum Yum, Barretville, Belmont, Redwood,
Turnpike, Idaville, Hickory Withe, Meux Corner, and Cotton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3519 8974 3543 8978 3561 8943 3517 8929
TIME...MOT...LOC 0436Z 258DEG 39KT 3531 8967
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CADSpecial weather statement, Mar 14, 11:45 PM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
1145 PM CDT Thu Mar 14 2024
ARZ058-MSZ010-150515-
Phillips AR-Coahoma MS-
1145 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PHILLIPS AND CENTRAL
COAHOMA COUNTIES THROUGH 1215 AM CDT...
At 1145 PM CDT, Doppler radar was tracking a strong thunderstorm over
White River National Wildlife Refuge, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elaine, White River National Wildlife Refuge, Friars Point, Crumrod,
Kings, Lake View, Mellwood, Mosby Spur, Ferguson, Wabash, Rudyard,
Modoc, Hoop Spur, Westover, Lambrook, Catron, Ratio, Lundell, Ewal,
and Farrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3414 9108 3419 9109 3422 9106 3425 9108
3425 9106 3428 9108 3430 9107 3429 9106
3430 9106 3431 9107 3431 9105 3432 9106
3433 9105 3434 9100 3438 9100 3448 9085
3433 9051 3412 9090 3412 9109 3413 9110
TIME...MOT...LOC 0445Z 230DEG 43KT 3419 9103
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SchlessigerSpecial weather statement, Mar 15, 12:25 AM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
1225 AM CDT Fri Mar 15 2024
ARZ036-048-049-058-MSZ001-007-008-150600-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-DeSoto MS-
Tate MS-
1225 AM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN LEE...SOUTHEASTERN ST.
FRANCIS...NORTHEASTERN PHILLIPS...SOUTHWESTERN CRITTENDEN...
SOUTHWESTERN DESOTO...TUNICA AND NORTHWESTERN TATE COUNTIES THROUGH
100 AM CDT...
At 1225 AM CDT, Doppler radar was tracking a strong thunderstorm near
St Francis National Park, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hughes, Helena-West Helena, St Francis National Park, Tunica,
Phillipp, North Tunica, Robinsonville, Lagrange, Jeffersonville,
Clack, Haleside, Quarles, Commerce, Austin, Peters, Council,
Prichard, Bruins, Beck, and Diamond Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3499 9042 3474 9010 3452 9056 3453 9057
3450 9059 3466 9077
TIME...MOT...LOC 0525Z 224DEG 49KT 3464 9060
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CADSpecial weather statement, Mar 15, 12:51 AM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
1251 AM CDT Fri Mar 15 2024
ARZ049-058-MSZ007-010-150615-
Phillips AR-Lee AR-Tunica MS-Coahoma MS-
1251 AM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LEE...PHILLIPS...
NORTH CENTRAL COAHOMA AND SOUTHWESTERN TUNICA COUNTIES THROUGH 115 AM
CDT...
At 1250 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elaine, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marvell, Elaine, Helena-West Helena, St Francis National Park, Lexa,
Rondo, Dundee, Watkins Corner, Lake View, Lagrange, Wabash, Modoc,
Preston Place, Quarles, Hoop Spur, Westover, Jeffries, Wycamp,
Latour, and Helena Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3473 9072 3455 9040 3426 9082 3434 9100
3447 9100 3447 9102 3449 9102
TIME...MOT...LOC 0550Z 223DEG 38KT 3438 9084
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CADThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:13 PM CDT | Special Weather Statement | MEG | Itawamba | 32 min |
| Mar 14, 7:18 PM CDT | Special Weather Statement | MEG | Itawamba | 12 min |
| Mar 14, 8:26 PM CDT | Special Weather Statement | MEG | Itawamba | 34 min |
| Mar 14, 11:49 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 41 min |
| Mar 15, 12:25 AM CDT | Special Weather Statement | MEG | Tunica | 35 min |
| Mar 15, 3:33 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc, Union | 42 min |
| Mar 15, 4:03 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 42 min |
| Mar 15, 4:10 AM CDT | Areal Flood Advisory | MEG | Alcorn, Lee, Prentiss, Tishomingo | 3 hr |
| Mar 15, 4:41 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 19 min |
| Mar 15, 9:13 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 46 hr |
| Mar 15, 3:01 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 3 days |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.